Anti Depressant - Citalopram

Discussion in 'Therapy and Medication' started by Labrynth, Jan 5, 2008.

  1. Labrynth

    Labrynth Active Member


    I hope it is ok to post details about anti depressants here. I was just wondering if anybody else is taking the anti-depressant Citalopram. I was prescribed it yesterday, but I feel anxious about even taking my first one. The list of possible side effects is huge and I dont know how they will make me feel. Is anyone else taking them?


  2. alvilla62

    alvilla62 Guest

    hi have been on citalopram for 6 months 40mg a day the doctor has said an increase to 60 but i'm drinking so probably no benefit would be made. i was on seroxat years ago i thought they were much better
  3. ithuriel

    ithuriel Well-Known Member

    i've been taking it since thursday.
    i do feel mentally and physically tired quite a bit and have headaches and loss of appetite but i was that way anyway beforehand from when i cracked up xmas week.
    today though i feel really down but i figure i would probably feel much worse without them.
  4. Labrynth

    Labrynth Active Member

    Thanks for the replies :)

    Sorry to hear you are feeling so down Ithuriel. Maybe the pills need a little more time to get into your system. I hope things start to imporve soon :hug:
  5. *dilligaf*

    *dilligaf* Staff Alumni

    I've been taking it for a good few months now. And it realyl seems to be helping me.

    I hope it works for you eventually. It does take a while to get into your system

    Sam xoxo
  6. smackh2o

    smackh2o SF Supporter

    It was my first one as well. I started on it last February and came off it in about October because it wasn't doing it's job. Went on to Prozac which was very very bad and now i'm on Venlafaxine which is absolutly amazing.
    You might not get it first time round but there's gotta be one that will make you feel a little better out there. Side affects I had with Citalopram were:
    Increased Anxiety

    They effect everyone diffently but they are worth a try if they have the ability to stop your depression from sending your mood yoyo.
  7. Jinxed

    Jinxed Member

    I to have just been pescribed this too and its looking as if patience is the most important thing with it. My GP mentioned increased anxiety which worries me but I guess I will soon find out if it makes it worse.
  8. baby.bop

    baby.bop Member

    i took citalapram for about 5months at 20mg

    it worked to start with and helped with coping with bulimic tendencies but in the end i start cutting whilst on it so switchd to cymbalta,

    i hope you all have better luck with it!!!
  9. Spearmint

    Spearmint Well-Known Member

    I took it and it made me shake, so they switched me off of it, hope it works for you! :smile:
  10. heartlessfaceless

    heartlessfaceless Active Member

    i started taking citalopram nearly two weeks ago.

    ive jus gotten back from the hospital after attempting to kill myself.

    it made me feel worse than i have ever felt in my entire life and totally tipped me over the edge.
  11. faeriegirl

    faeriegirl Active Member

    My hubby takes citalopram. Works great for him with few side effects. Me, didnt work so well, but everyone is different!
  12. GoldenPsych

    GoldenPsych Well-Known Member

    It was the 2nd type I tried and didnt do a lot for me. None of them have and this is over a yr. The only thing citalapram did was when I came off it suddenly I had dizzy spells and really weird dreams/hallucinations. So if you come off them do it as your doc says to dont just come off it. I didnt get any side effects taking them though. My blokes mum has been taking them for a few yrs now I think... not really anything that is discussed between us. But if the doc has given them you then is prob best you take them. xxxx
  13. im on it as well as carbamezipine, i dont notice the side effects but i find nothing works unless u want it too, the carbamezipine helps more as im bi polar and i find it slows things down when im manic and makes life clear and far more picturesque.
  14. SweetVitriol

    SweetVitriol Antiquitie's Friend

    I was also on Citalopram starting at 20mg then working my way up to 40mg..

    I know it has been said already but everyone seems to react differently to it..My ex was on it and she was totally knocked out by it..Me..It didn't touch me, in fact it made my insomnia worse..
    You really do have to persevere with it as with all anti-depressants just to give it a chance to build up in your system..

    I hope it helps you through these bad times.
  15. mixedemotions

    mixedemotions Forum Buddy

    hey ive been on it for 3months now n it seems to really help, it made me worse at first but all meds do tht really....i did geta few side effect ut thy only lasted a week r so n werent to bad...i got muscle cramps...i think they r really good so y not have a try? :smile:
  16. sami

    sami Well-Known Member

    I got prescribed this today! Very unsure about taking it as I am generally quite sensitive to medications and escitalopram sent me waaay over the edge... I'm meant to take one at night, so hopefully I won't get side-effects. We'll see!!! lol..
  17. bigroo84

    bigroo84 New Member

    Hi all, first post to this site.

    I've got serious problems going on which I don't yet know if I can attribute to my citalopram.

    I have been on 20mg for nearly 3 months now & since about a month ago all was well. Now I have the feeling that they're not doing sh1t for me & maybe I need more or something else. I get aggressive (not to the children or my ex), I have panic attacks, I have severe insomnia, I have mood swings, I am seriously depressed, I can't concentrate, I miss class at my college studies, I have horible thoughts & probably more I can't see, oh and I actually stole something from a store!! What am I doing stealing?????? I am (or was) a perfectly normal responsible family man until my break up 3 months ago.

    I'm going back to the doctors on Monday & hope I can get all this across to him/her.
    Last edited by a moderator: Feb 22, 2008
  18. famous.last.words

    famous.last.words Forum Buddy

    just wondered if anyone who was taking it still is and wether its helping?

    Ive been taken it about 4 months. went from 10 :/ , 20 then 40.

    seems to be doing bugger all. In fact the first month was hell, made things much worse and i have started cutting again after having stopped for months.

    i was on amitrypltine before, much much better but i took an OD of it a few years back and now they wont let me have it anymore :/

    any advice would be appreaciated.
  19. MaNg0s

    MaNg0s Well-Known Member

    Well everyone just remember it usually takes around 3 weeks for the anti depressants to actually take effect. But yeah I took citalopram it worked when I first started taking it I took around 60 mg but then I started drinking heavily and that kinda stopped the meds from working. But don't worry each ant-depressant has a huge list of side effects the only ones I experienced with these meds were nausea but that was only for the first few days and a increase in time to you know um how do I say this have an orgasm. But that's it really I hope it works out for you.
  20. famous.last.words

    famous.last.words Forum Buddy

    i have had the same, thank you for being so honest.
    i have been on the 4 months and nothing. but im at the docs again next week, so fingers crossed.
    thank you